Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Analyticity, maximal regularity and maximum-norm stability of semi-discrete finite element solutions of parabolic equations in nonconvex polyhedra
HTML articles powered by AMS MathViewer

by Buyang Li HTML | PDF
Math. Comp. 88 (2019), 1-44 Request permission


In general polygons and polyhedra, possibly nonconvex, the analyticity of the finite element heat semigroup in the $L^q$-norm, $1\leq q\leq \infty$, and the maximal $L^p$-regularity of semi-discrete finite element solutions of parabolic equations are proved. By using these results, the problem of maximum-norm stability of the finite element parabolic projection is reduced to the maximum-norm stability of the Ritz projection, which currently is known to hold for general polygonal domains and convex polyhedral domains.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 35K20, 65M12, 65M60
  • Retrieve articles in all journals with MSC (2010): 35K20, 65M12, 65M60
Additional Information
  • Buyang Li
  • Affiliation: Department of Applied Mathematics, The Hong Kong Polytechnic University, Hung Hom, Kowloon, Hong Kong
  • MR Author ID: 910552
  • Email:
  • Received by editor(s): December 11, 2017
  • Received by editor(s) in revised form: May 11, 2017, and July 25, 2017
  • Published electronically: March 19, 2018
  • Additional Notes: This work was partially supported by a grant from the Research Grants Council of the Hong Kong Special Administrative Region (Project No. 15300817) and by a grant from the Germany/Hong Kong Joint Research Scheme sponsored by the Research Grants Council of Hong Kong and the German Academic Exchange Service of Germany (Ref. No. G-PolyU502/16).
  • © Copyright 2018 American Mathematical Society
  • Journal: Math. Comp. 88 (2019), 1-44
  • MSC (2010): Primary 35K20, 65M12, 65M60
  • DOI:
  • MathSciNet review: 3854049